Finally discharged yesterday in the late afternoon from the hospital after my Lap RNY...was having a lot of pain. Trying to reduce my pain meds today and skip doses/taper off.
Ever since late last night/early morning I have had a strange symptom. My blood pressure seems to be okay/normal (unusual because I was on THREE doses of Metoprolol and one dose of Losartan before the surgery!) BUT...
I can hear my heart beat in my right ear. You know how you can hear your blood pumping through your veins if you just exercised a lot or worked out? Or have high blood pressure? It's a very strange sensation. My home testing Omron machine states that my blood pressure is normal and my resting pulse is something like 80 or 82, so not crazy high.
It makes me nervous...really don't know what could cause this. If I had it in the hospital, it didn't happen the first 24 hours after surgery, and after that I was moved to a room with a very noisy air return vent and two fans to reduce the hot room...so I wouldn't have noticed it there. Also did not notice it when doing my laps in the hallway of the hospital.
Any ideas? TIA!
The medication could have dialated your arteries around your head and ears..this happened with a birth control I was taking a few years back.
Call your doctor to make sure. Being in pain can affect the time it takes for your body to heal. If you find yourself in an uncomfortable pain to where you can't fall asleep, take your medication.
Referral: June 2017
RNY with Dr. Neville in Ottawa: January 8th, 2018
Age: 25 // Height: 5'2
Hi Lina Ann,
Thank you for your response! I called the doctor's office and they put me through to a PA, whom I have never met (I met my surgeon's PA or so I thought...pre-op) and she said if my blood pressure is okay, then she doesn't know what causes it and not to be concerned...I am lessening my pain medication today trying to step down.